MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX BLU SYSTEM 24 HOLE PRE-BENT PLATE; PLATE, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX BLU SYSTEM 24 HOLE PRE-BENT PLATE; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Patient is approximately 300 lbs.The event occurred sometime in (b)(6) 2019.Explantation is planned but exact date is not yet verified.
 
Event or Problem Description
It was reported that the patient underwent an open reduction and internal fixation of the posterior sixth, seventh, and eighth ribs approximately three (3) years after sustaining injury in a motor vehicle accident.Approximately three (3) weeks post-op, x-ray showed fractures of the plates on the sixth and seventh ribs.Approximately six weeks after implantation, follow-up x-rays revealed the fracture of the implants.A revision will be performed on an unverified date to replace the fractured implants.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The complaint was opened because roshan hall, sales rep reports revision due to ribfix plates fracturing.The three (3) ribfix blu 24 hole prebent plt (part# 76-2604, lot# unk), unk 2.4mm screws, and unk 2.7mm screws were not returned for investigation.It was reported that the three ribfix plates were attached to the posterior ribs 6, 7, and 8 with sporadic screws following a car accident.The two plates on ribs 6 and 7 were fractured, as confirmed in the x-ray that was provided, which was taken 3 weeks post op.Roshan reported that the plate on the 6th rib was ok, however, this should have instead said the 8th rib because the plates on ribs 6 and 7 were the ones that fractured.The dhr(s) for these plates could not be reviewed due to the lot number(s) being unknown.There are no indications of manufacturing defects.For this part (76-2604) and the previous one year (from the notification date) regarding the fracturing of this plate, there is a complaint rate of 0.098% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause cannot be determined from the information provided.The sales rep mentioned suggesting shorter plates and more screws on the immediate left and right of the fracture.It is possible that the sporadic screw usage and lack of structural support around the immediate area of the fracture contributed to the fracture of these plates.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
RIBFIX BLU SYSTEM 24 HOLE PRE-BENT PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8824951
Report Number0001032347-2019-00366
Device Sequence Number2417229
Product Code HRS
UDI-Device Identifier00841036184322
UDI-Public00841036184322
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-2604
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS CATALOG #: NI LOT #: NI; UNKNOWN SCREWS CATALOG #: NI LOT #: NI
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;